Alert archive / Wyoming / Freeze Warnings in 2012
Freeze Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this freeze warning at Oct 3, 2012, 2:20 PM MDT for 5 counties in Nebraska; 7 counties in Wyoming. It took effect at Oct 3, 2012, 11:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2012, 2:20 PM MDT (20:20 UTC)
- In effect from
- Oct 3, 2012, 11:00 PM MDT
- Expired
- Oct 4, 2012, 9:00 AM MDT
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Albany County, WY, Carbon County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.3 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3560 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
100 WWUS75 KCYS 032020 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 220 PM MDT WED OCT 3 2012 ...WINDY AREAS WILL CONTINUE INTO THIS EVENING. MUCH COLDER TEMPERATURES TONIGHT THROUGH THURSDAY MORNING... .MUCH COLDER AIR WILL SPREAD OVER THE AREA TONIGHT BEHIND A STRONG COLD FRONT. GUSTY WINDS WILL CONTINUE INTO THIS EVENING AHEAD AND BEHIND THIS FRONT. BY EARLY THURSDAY MORNING MOST LOCATIONS WILL SEE TEMPERATURES FALL BELOW FREEZING. NEZ019>021-054-055-041200- /O.UPG.KCYS.FZ.A.0001.121004T0300Z-121004T1400Z/ /O.NEW.KCYS.FZ.W.0001.121004T0500Z-121004T1500Z/ /O.CON.KCYS.WI.Y.0027.000000T0000Z-121004T0300Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 220 PM MDT WED OCT 3 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS...NORTH TO NORTHWEST BETWEEN 20 TO 30 MPH WITH GUSTS UP TO 45 MPH INTO EARLY THIS EVENING. * TEMPERATURE...FALLING TO 25 TO 30 DEGREES BY THURSDAY MORNING. * IMPACTS...WINDS WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES DUE TO STRONG CROSS WINDS...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. TEMPERATURES TONIGHT ARE EXPECTED TO BE COLD ENOUGH TO HARM SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WYZ101-102-104-106>109-111-113-117>119-041200- /O.UPG.KCYS.FZ.A.0001.121004T0300Z-121004T1400Z/ /O.NEW.KCYS.FZ.W.0001.121004T0500Z-121004T1500Z/ CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- FERRIS/SEMINOE/SHIRLEY MOUNTAINS- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...MUDDY GAP... BORDEAUX...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY... TORRINGTON...RAWLINS...SINCLAIR...HANNA...BAGGS...DIXON... SARATOGA...ENCAMPMENT...RIVERSIDE...HORSE CREEK...HARRIMAN... WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 220 PM MDT WED OCT 3 2012 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...LOWS ARE EXPECTED TO BE IN THE 20S LATE TONIGHT THROUGH EARLY THURSDAY MORNING. * IMPACTS...TEMPERATURES TONIGHT ARE EXPECTED TO BE COLD ENOUGH TO HARM SENSITIVE VEGETATION. WATER IN EXPOSED PIPES MAY ALSO FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ002-003-095-096-040300- /O.CON.KCYS.WI.Y.0027.000000T0000Z-121004T0300Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE 220 PM MDT WED OCT 3 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...THROUGH EARLY THIS EVENING. * WINDS...NORTH TO NORTHWEST BETWEEN 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...WINDS WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES DUE TO STRONG CROSS WINDS...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
701 WWUS75 KCYS 040302 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 902 PM MDT WED OCT 3 2012 ...WINDY AREAS WILL CONTINUE THROUGH LATE THIS EVENING. MUCH COLDER TEMPERATURES TONIGHT AND THURSDAY MORNING... .MUCH COLDER AIR WILL SPREAD OVER THE AREA TONIGHT BEHIND A STRONG COLD FRONT WHICH MOVED SOUTH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON. BY EARLY THURSDAY MORNING MOST LOCATIONS WILL SEE TEMPERATURES FALL BELOW FREEZING. NEZ019>021-054-055-041200- /O.CAN.KCYS.WI.Y.0027.000000T0000Z-121004T0300Z/ /O.CON.KCYS.FZ.W.0001.121004T0500Z-121004T1500Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 902 PM MDT WED OCT 3 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY. * WINDS...NORTH TO NORTHWEST BETWEEN 20 TO 30 MPH WITH GUSTS UP TO 40 MPH THROUGH THE LATE EVENING. * TEMPERATURE...FALLING TO 25 TO 30 DEGREES BEFORE SUNRISE THURSDAY MORNING. * IMPACTS...TEMPERATURES LATER TONIGHT THROUGH MID MORNING THURSDAY WILL BE COLD ENOUGH TO HARM SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ002-003-095-096-040415- /O.CAN.KCYS.WI.Y.0027.000000T0000Z-121004T0300Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE 902 PM MDT WED OCT 3 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. NORTHERLY WINDS WILL CONTINUE TO SLOWLY DECREASE THROUGH MIDNIGHT. WIND GUSTS WILL BE AS HIGH AS 35 MPH UNTIL THAT TIME...WHICH IS BELOW WIND ADVISORY CRITERIA. $$ WYZ101-102-104-106>109-111-113-117>119-041200- /O.CON.KCYS.FZ.W.0001.121004T0500Z-121004T1500Z/ CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- FERRIS/SEMINOE/SHIRLEY MOUNTAINS- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...MUDDY GAP... BORDEAUX...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY... TORRINGTON...RAWLINS...SINCLAIR...HANNA...BAGGS...DIXON... SARATOGA...ENCAMPMENT...RIVERSIDE...HORSE CREEK...HARRIMAN... WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 902 PM MDT WED OCT 3 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY. * TEMPERATURE...LOWS ARE EXPECTED TO BE IN THE 20S LATE TONIGHT THROUGH EARLY THURSDAY MORNING. * IMPACTS...TEMPERATURES TONIGHT ARE EXPECTED TO BE COLD ENOUGH TO HARM SENSITIVE VEGETATION. WATER IN EXPOSED PIPES MAY ALSO FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WEILAND
612 WWUS75 KCYS 040843 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 243 AM MDT THU OCT 4 2012 ...SUBFREEZING TEMPERATURES EARLY THIS MORNING... .MUCH COLDER AIR HAS INFILTRATED THE FORECAST AREA IN THE WAKE OF WEDNESDAY'S COLD FRONTAL PASSAGE. SUBFREEZING TEMPERATURES ARE EXPECTED EARLY THIS MORNING. NEZ019>021-054-055-WYZ101-102-104-106>109-111-113-117>119-041500- /O.CON.KCYS.FZ.W.0001.000000T0000Z-121004T1500Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- FERRIS/SEMINOE/SHIRLEY MOUNTAINS- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...DOUGLAS...GLENROCK... LUSK...MUDDY GAP...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...TORRINGTON...RAWLINS...SINCLAIR...HANNA...BAGGS... DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...HORSE CREEK... HARRIMAN...WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN... PINE BLUFFS 243 AM MDT THU OCT 4 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * TEMPERATURES...LOWS WILL BE IN THE 20S EARLY THIS MORNING. * IMPACTS...TEMPERATURES WILL BE COLD ENOUGH TO HARM SENSITIVE VEGETATION. WATER IN EXPOSED PIPES MAY ALSO FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JAMSKI
711 WWUS75 KCYS 041457 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 857 AM MDT THU OCT 4 2012 ...FREEZE WARNING TO EXPIRE AT 9 AM... NEZ019>021-054-055-WYZ101-102-104-106>109-111-113-117>119-041600- /O.EXP.KCYS.FZ.W.0001.000000T0000Z-121004T1500Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- FERRIS/SEMINOE/SHIRLEY MOUNTAINS- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...DOUGLAS...GLENROCK... LUSK...MUDDY GAP...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...TORRINGTON...RAWLINS...SINCLAIR...HANNA...BAGGS... DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...HORSE CREEK... HARRIMAN...WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN... PINE BLUFFS 857 AM MDT THU OCT 4 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. TEMPERATURES ARE ON THE RISE THIS MORNING AND WILL CONTINUE TO CLIMB ABOVE FREEZING. THEREFORE...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this freeze warning went out at Oct 3, 12:28 PM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, Oct 3, 12:28 PM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1228 PM MDT WED OCT 3 2012
.AVIATION...18Z TAFS. STRONG COLD FRONT WILL CONTINUE MOVING
SOUTHWARD AND WILL BE ACROSS ALL TAF SITES BY 00Z WITH WINDS
BECOMING NORTH AND GUSTING TO 45 MPH FOR A FEW HOURS AFTER COLD
FRONTAL PASSAGE. VFR...EXCEPT FOR LOCALIZED AREAS OF MVFR FOR A
FEW HOURS AFTER COLD FRONTAL PASSAGE. RUBIN
&&
.PREV DISCUSSION... /ISSUED 1057 AM MDT WED OCT 3 2012/
UPDATE...
COLD FRONT MOVING SOUTH RATHER QUICKLY ACROSS CENTRAL WYOMING NOW
AND EXPECT IT TO PASS ACROSS THE REST OF THE CWA BY LATE THIS
AFTERNOON. TEMPERATURES WARMER OVER THE SOUTHERN PORTION OF THE
CWA AND HAVE ADJUSTED UPWARD SOME. OTHERWISE REST OF FCST IN
DECENT SHAPE.
FIRE WEATHER...HAVE ISSUED A RED FLAG WARNING FOR THE SOUTHERN
PANHANDLE UNTIL 4 PM AS CRITICAL CONDITIONS OCCURRING THERE NOW
AND SHOULD LAST INTO MID AFTERNOON BEFORE MUCH COOLER AIR ARRIVES
BEHIND THE COLD FRONT.
PREV DISCUSSION... /ISSUED 443 AM MDT WED OCT 3 2012/
SHORT TERM...TODAY THROUGH FRIDAY...MAJOR CHANGE IN THE WEATHER
PATTERN THIS WEEK AS AUTUMNS FIRST MAJOR COLD FRONT APPROACHES
THE AREA. CURRENT IR SATELLITE LOOP SHOWS THE COLD FRONT JUST
STARTING TO ENTER NORTHERN WYOMING EARLY THIS MORNING WITH GUSTY
NORTH WINDS OBSERVED NEAR THE MONTANA BORDER. MODELS ARE NOW
STRUGGLING WITH THE TIMING OF THE FRONT AND NOW SHOW IT MOVING
THROUGH CONVERSE AND NIOBRARA COUNTIES AROUND NOON AND THE I80
CORRIDOR LATE IN THE AFTERNOON. MODELS TEND TO UNDERESTIMATE HOW
FAST THESE WELL DEFINED FRONTS MOVE ACROSS THE PLAINS...SO STILL
BELIEVE THE FRONT WILL MOVE ACROSS THE AREA A FEW HOURS EARLIER
THAN EXPECTED BASED ON PAST EVENTS. MUCH COLDER AIR WILL THEN PUSH
INTO THE REGION LATE THIS AFTERNOON AND TONIGHT...WITH LOWS IN THE
20S EXPECTED. ISSUED A FREEZE WATCH FOR PORTIONS OF THE AREA
INCLUDING THE SOUTHERN PANHANDLE OF NEBRASKA AND MOST OF THE HIGH
PLAINS OF WYOMING. KEPT ALBANY COUNTY...NORTHERN NEBRASKA
PANHANDLE...AND THE MOUNTAINS OUT OF THE WATCH SINCE THOSE
LOCATIONS HAVE ALREADY OBSERVED TEMPERATURES AT OR BELOW FREEZING
THIS FALL. IN ADDITION...ISSUED A WIND ADVISORY FOR WESTERN
NEBRASKA WITH NORTHERLY WIND GUSTS UP TO 50 MPH POSSIBLE AS THE
FRONT QUICKLY MOVES SOUTH. MODELS HAVE CONTINUED TO TREND DRIER
WITH MOST MODEL RUNS INDICATING HARDLY ANY PRECIP AT ALL OUTSIDE
OF A FEW SPRINKLES OR FLURRIES TONIGHT. CONTINUED TO LOWER POP
BELOW 15 PERCENT SOUTH OF THE PLATTE RIVER VALLEY.
UPPER LEVEL TROUGH WILL QUICKLY PUSH EASTWARD AND INTENSIFY NEAR
THE GREAT LAKES ON THURSDAY. A CHILLY DAY IS EXPECTED ACROSS THE
WHOLE FORECAST AREA WITH HIGHS IN THE 40S AND 50S. MODELS SHOW THE
COLD FRONT BECOMING A STATIONARY FRONT ALONG THE MOUNTAINS WITH
EASTERLY UPSLOPE FLOW. MODEL SOUNDINGS SHOW A LAYER OF LOW STRATUS
CLOUDS DURING THE DAY RESULTING IN MOSTLY CLOUDY SKIES...ALTHOUGH
NO PRECIPITATION IS EXPECTED. KEPT POP BELOW 5 PERCENT ON
THURSDAY.
FOR FRIDAY...SECONDARY UPPER LEVEL TROUGH WILL DIG SOUTHWARD INTO
WYOMING STARTING FRIDAY MORNING. WITH EASTERLY UPSLOPE FLOW
DEVELOPING ACROSS THE AREA AND WARM AIR OVERRUNNING ALOFT...BELIEVE
THIS WILL RESULT IN A BETTER CHANCE TO SEE THE FIRST SNOW FLAKES
THIS AUTUMN. INCREASED POP BETWEEN 40 TO 55 PERCENT EAST OF THE
LARAMIE RANGE...WITH LESSER VALUES WEST OF THE LARAMIE RANGE.
FRIDAY WILL LIKELY BE EVEN COLDER WITH A REINFORCING SHOT OF COLD
AIR MOVING ACROSS THE REGION. HIGH TEMPERATURES MAY STRUGGLE TO
REACH 40 DEGREES...WITH THE WARMEST TEMPERATURES ACTUALLY WELL
WEST OF THE LARAMIE RANGE WHERE THE FRONT IS EXPECTED TO STALL.
ANY SNOW ACCUMULATIONS APPEAR TO BE LESS THAN AN INCH WITH MAYBE 1
TO 3 INCHES ACROSS THE LARAMIE RANGE.
LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...
THERE IS GOOD AGREEMENT WITH THE 00Z MEDIUM RANGE MODEL GUIDANCE
THROUGHOUT THE EXTENDED FORECAST PERIOD. THE REX BLOCK PATTERN OVER
THE EASTERN PACIFIC WILL TRANSITION TO A MEAN RIDGE OFFSHORE THE
PACIFIC COAST AS AN UPPER LOW MOVES SOUTHEAST THROUGH CALIFORNIA.
MEANWHILE...A MEAN UPPER TROUGH WILL REMAIN ANCHORED FROM THE
ROCKIES TO THE EASTERN CONUS. THERE WILL BE PERIODIC UPPER LEVEL
SHORTWAVES DIVING SOUTHEAST FROM WEST CENTRAL CANADA TO REINFORCE
THE TROUGH. 500MB HEIGHT AND 1000MB TEMPERATURE ANOMALIES WILL
RANGE FROM 2 TO 4 DEVIATIONS BELOW NORMAL FROM THE NORTHERN AND
CENTRAL ROCKIES EASTWARD THROUGH THE PLAINS THIS WEEKEND. THESE
ANOMALOUSLY LOW VALUES WILL EQUATE TO WELL BELOW NORMAL TEMPERATURES
WITH HIGHS IN THE 30S AND 40S SATURDAY AND 40S AND 50S SUNDAY.
LOW TEMPERATURES WILL BE IN THE TEENS AND 20S. 700MB TEMPERATURES
WILL RANGE FROM -6 TO -12C...SO THE AIRMASS WILL BE COLD ENOUGH TO
SUPPORT SNOW FRIDAY NIGHT AND SATURDAY MORNING AS A PASSING UPPER
LEVEL SHORTWAVE AND UPSLOPE LOW LEVEL FLOW COMBINE WITH MOISTURE
ALOFT. AT THIS TIME...SNOW ACCUMULATIONS WILL BE LIGHT...GENERALLY
ON THE ORDER OF ONE TO TWO INCHES. LIGHT RAIN AND SNOW WILL TAPER
OFF SATURDAY AFTERNOON OVER THE SNOWY AND LARAMIE RANGES AS WELL
AS FAR SOUTHEAST WYOMING AND SOUTHERN NEBRASKA PANHANDLE.
THE FLOW ALOFT BACKS FROM NORTH TO NORTHWEST WITH THE INFLUENCE
OF THE UPPER RIDGE WEST OF THE CONTINENTAL DIVIDE BRINGING DRIER
CONDITIONS AND MODERATING TEMPERATURES FOR MONDAY. HIGH TEMPERATURES
WILL BE NEAR SEASONAL NORMALS MONDAY WITH AFTERNOON READINGS IN
THE 60S FOR LOWER ELEVATIONS. 40S AND 50S WILL BE COMMON OVER THE
HIGH COUNTRY. TUESDAY WILL SEE A CHANGE TO COOLER TEMPERATURES AS
ANOTHER CLIPPER COLD FRONT SWEEPS SOUTHEAST THROUGH THE REGION.
SOME LIGHT UPSLOPE RAIN WILL BE POSSIBLE OVER THE NORTHERN LARAMIE
RANGE AND SOUTHERN MOUNTAINS MONDAY AFTERNOON.
AVIATION...12Z TAF ISSUANCE...
VFR CONDITIONS WILL PREVAIL WITH CLOUDS INCREASING AND LOWERING
FOLLOWING A COLD FRONTAL PASSAGE FROM LATE MORNING THROUGH LATE
AFTERNOON. A TIGHT SURFACE PRESSURE GRADIENT WILL GENERATE GUSTY
WESTERLY WINDS PRIOR TO FRONTAL PASSAGE WITH GUSTS OF 30 TO 40 KT.
THESE WINDS WILL GENERATE MODERATE TURBULENCE DOWNWIND OF THE
MOUNTAINS. SURFACE WINDS SHIFT ABRUPTLY TO NORTHERLY WITH GUSTS
TO 35 KT AFTER FRONTAL PASSAGE. LOW LEVEL NORTHEAST UPSLOPE FLOW
WILL PRODUCE SOME LIGHT RAIN AND SNOW SHOWERS DURING THE LATE
AFTERNOON AND EVENING OVER THE MOUNTAINS AND EAST OF A LINE FROM
DOUGLAS TO KIMBALL. CEILINGS MAY LOWER TO MVFR LATER THIS EVENING
AND OVERNIGHT ACROSS THE EASTERN WYOMING PLAINS AND WESTERN
PANHANDLE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FREEZE WATCH FROM 9 PM WEDNESDAY TO 8 AM THURSDAY FOR WYZ101-
WYZ102-WYZ104-WYZ106-WYZ107-WYZ108-WYZ109-WYZ111-WYZ113-
WYZ117-WYZ118-WYZ119.
NE...WIND ADVISORY UNTIL 9 PM WEDNESDAY FOR NEZ002-NEZ003-NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
FREEZE WATCH FROM 9 PM WEDNESDAY TO 8 AM THURSDAY FOR NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055.
RED FLAG WARNING UNTIL 4 PM WEDNESDAY FOR NEZ019-NEZ020-NEZ021-
NEZ054-NEZ055.
&&
SHORT TERM/FIRE WEATHER...RE
LONG TERM/AVIATION...RUBINHazardous weather outlook, Oct 3, 5:21 AM MDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 521 AM MDT WED OCT 3 2012 WYZ101>119-041130- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 521 AM MDT WED OCT 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A STRONG CANADIAN COLD FRONT WILL PUSH ACROSS SOUTHEAST WYOMING TODAY RESULTING IN MUCH COOLER TEMPERATURES AND WINDY CONDITIONS. NORTH WINDS WILL OCCASIONALLY GUST UP TO 50 MPH THIS AFTERNOON AND THIS EVENING. BELOW FREEZING TEMPERATURES ARE EXPECTED TONIGHT ACROSS THE AREA BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER STORM SYSTEM WILL BRING ANOTHER SHOT OF COLDER AIR ON FRIDAY WITH A CHANCE OF SNOWFALL THROUGH FRIDAY NIGHT AND INTO SATURDAY MORNING. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE EAST OF THE LARAMIE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-041130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 521 AM MDT WED OCT 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A STRONG CANADIAN COLD FRONT WILL PUSH ACROSS WESTERN NEBRASKA TODAY RESULTING IN MUCH COOLER TEMPERATURES AND WINDY CONDITIONS. NORTH WINDS WILL OCCASIONALLY GUST UP TO 50 MPH THIS AFTERNOON AND THIS EVENING. A WIND ADVISORY IS IN EFFECT UNTIL 9 PM THIS EVENING. BELOW FREEZING TEMPERATURES ARE EXPECTED TONIGHT ACROSS THE AREA BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER STORM SYSTEM WILL BRING ANOTHER SHOT OF COLDER AIR ON FRIDAY WITH A CHANCE OF SNOWFALL THROUGH FRIDAY NIGHT AND INTO SATURDAY MORNING. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE...ESPECIALLY ON NORTH FACING RIDGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE TT
In the hours before
Special weather statement, Oct 3, 10:06 AM MDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1006 AM MDT WED OCT 3 2012 WYZ110-031915- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 1006 AM MDT WED OCT 3 2012 ...GUSTY WINDS OCCURRING AROUND THE SNOWY RANGE... GUSTY SOUTHWEST WINDS ARE OCCURRING ALONG INTERSTATE 80 AROUND THE SNOWY RANGE...ROUGHLY FROM MILE MARKERS 240 TO 295. WIND GUSTS FROM 45 TO 55 MPH WILL OCCUR IN THIS GENERAL AREA INTO EARLY THIS AFTERNOON BEFORE A COLD FRONT PASSES ACROSS. MOTORISTS ARE ADVISED TO BE PREPARED FOR THESE LOCALLY STRONG WIND GUSTS...ESPECIALLY IF DRIVING LIGHT AND/OR HIGH PROFILE VEHICLES. RE
Special weather statement, Oct 3, 11:26 AM MDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1126 AM MDT WED OCT 3 2012 WYZ106-110-115>118-031930- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER...CHEYENNE 1126 AM MDT WED OCT 3 2012 ...GUSTY WEST WINDS ARE EXPECTED THIS AFTERNOON... STRONG WEST WINDS AT 25 TO 35 MPH WITH HIGHER GUSTS TO 50 MPH ARE POSSIBLE ACROSS MUCH OF THE AREA THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. THIS FRONT WILL MOVE FROM NORTH TO SOUTH DURING THE COURSE OF THE AFTERNOON WITH THE WIND ABRUPTLY SHIFTING TO THE NORTH AT SPEEDS OF 20 TO 30 MPH AFTER THE FRONT PASSES THROUGH. THE FRONT SHOULD MOVE THROUGH WHEATLAND AND BORDEAUX BY 1 PM AND AREAS FURTHER SOUTH AFTERWARDS. COX
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 2:49 AM MDT | Freeze Watch | CYS | Banner, Cheyenne, Kimball, Morrill, Scotts Bluff | 12 hr |
| Oct 3, 2:49 AM MDT | Wind Advisory | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more | 18 hr |
| Oct 3, 10:45 AM MDT | Red Flag Warning | CYS | 5 hr |
Nearby
Freeze Warnings in Wyoming, 2012Freeze Warnings in Nebraska, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.